North Carolina, 2013

Flash Flooding and Damaging Wind in North Carolina, June 23, 2013

June 23, 2013 · NWS RAH · 3 events in 3 counties and zones

A residual boundary across the Coastal Plain of North Carolina provided a focus for scattered thunderstorms to develop within a very moist and unstable air mass. One of the storms became severe and produced some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A residual boundary across the Coastal Plain of North Carolina provided a focus for scattered thunderstorms to develop within a very moist and unstable air mass. One of the storms became severe and produced some wind damage. In addition, training of several storms resulted in some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 23, 1:48 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 23, 1:48 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
248 PM EDT SUN JUN 23 2013

.SYNOPSIS...
A SEASONABLY MOIST AIRMASS WILL PERSIST THROUGH MID WEEK...IN THE
PRESENCE OF TRANSIENT UPPER LEVEL DISTURBANCES TRACKING EASTWARD
ACROSS THE REGION.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 1130 AM SUNDAY...

OVERVIEW:
A WEAK UPPER LEVEL LOW CENTERED OVER EASTERN TN/KY AT 15Z WILL TRACK
SLOWLY NNE INTO OHIO THIS AFT/EVE...PROGRESSING INTO WESTERN PA
OVERNIGHT. DOWNSTREAM OF THE UPPER LOW...EXPECT SOUTHWEST FLOW ALOFT
OVER THE CAROLINAS. IN THE LOWER LEVELS...EXPECT A VERY WEAK RETURN
FLOW ACROSS EASTERN PORTIONS OF THE STATE...ON THE WESTERN PERIPHERY
OF HIGH PRESSURE CENTERED OFFSHORE IN THE ATLANTIC.

THROUGH TONIGHT:
A SEASONABLE AIRMASS IS IN PLACE TODAY...CHARACTERIZED BY SFC
DEWPOINTS IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE MID 80S.
THOUGH MID-LEVEL LAPSE RATES ARE PERHAPS SLIGHTLY LARGER THAN NORMAL
(NEAR 6.0 C/KM) ACROSS THE REGION IN VICINITY OF THE WEAK UPPER
LEVEL LOW...EXPECT TYPICAL DIURNAL DESTABILIZATION FOR THIS TIME OF
YEAR WITH MLCAPE VALUES ON THE ORDER OF 1000-1500 J/KG. THOUGH VERY
LITTLE IN THE WAY OF LOW-LEVEL FORCING IS PRESENT...SMALL AMPLITUDE
SHORTWAVES IN SW FLOW ALOFT IN THE PRESENCE OF SEASONABLE MOISTURE/
INSTABILITY AND LITTLE CONVECTIVE INHIBITION SHOULD ALLOW FOR
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DIURNAL HEATING
CYCLE AND INTO THIS EVENING. WILL INDICATE PRECIP CHANCES RANGING
FROM 40-50%. DO NOT ANTICIPATE ANY STRONG CONVECTION GIVEN LOW
DCAPE...MODEST INSTABILITY AND WEAK DEEP-LAYER SHEAR. PRECIP CHANCES
WILL DECREASE BETWEEN 00-03Z IN ASSOC/W NOCTURNAL COOLING AND
INCREASING CIN...THOUGH SOME CHANCE FOR ISOLD SHOWER ACTIVITY WILL
LIKELY PERSIST OVERNIGHT IN ASSOC/W SMALL AMPLITUDE DISTURBANCES IN
SW FLOW ALOFT. EXPECT SEASONABLE LOWS IN THE MID/UPPER 60S TO NEAR
70F.

MONDAY/MONDAY NIGHT:
A SEASONABLY WARM/MOIST AIRMASS WILL PERSIST ACROSS THE REGION
MONDAY INTO MONDAY NIGHT...WITH SIMILAR DIURNAL DESTABILIZATION AND
A SLIGHTLY HIGHER THAN CLIMATOLOGICAL CHANCE FOR SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS IN ASSOC/W
PERIODIC SMALL AMPLITUDE DISTURBANCES IN WEAK SW/WSW FLOW ALOFT.
SOMEWHAT MORE SUBSTANTIAL SHORTWAVE ENERGY MAY APPROACH THE REGION
FROM THE NW MON NIGHT...AND COULD RESULT IN ABOVE-NORMAL CHANCES FOR
NOCTURNAL SHOWERS AND STORMS...THOUGH MODEL GUIDANCE VARIES ON THE
TIMING AND LOCATION OF SAID SHORTWAVE ENERGY AND WHETHER OR NOT THIS
OCCURS IS CURRENTLY DIFFICULT TO ASCERTAIN. EXPECT HIGHS SIMILAR OR
PERHAPS SLIGHTLY WARMER THAN TODAY IN ASSOC/W SOME MARGINAL
THICKNESS/HEIGHT RISES AS THE WEAK UPPER LOW CURRENTLY IN EASTERN KY
PROGRESSES FURTHER AWAY FROM THE REGION...THOUGH CONVECTION WILL
LIKELY ALTER EXPECTED HIGHS IN SOME LOCATIONS. ANTICIPATE LOWS MON
NIGHT SIMILAR TO TONIGHT...UPPER 60S TO LOWER 70S. -VINCENT

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 246 PM SUNDAY...

BERMUDA HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION... AND
THE PIEDMONT TROUGH BECOMES MORE PRONOUNCED OVER THE AREA. MLCAPE OF
1500-2000 J/KG AND WEAK SHEAR BOTH TUES AND WED AFTERNOON AND
EVENING WILL SUPPORT PULSE CONVECTION... AND THE MOIST AIRMASS MAY
SUPPORT LINGERING SHOWERS AND STORMS INTO THE NIGHT TIME. LOW LEVEL
THICKNESSES SUPPORT HIGHS NEAR NORMAL IN THE UPPER 80S... AND LOWS
IN THE UPPER 60S TO 70.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 247 PM SUNDAY...

UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL CONTINUE TO BUILD
THROUGH THE PERIOD. AT THE SURFACE... BERMUDA HIGH PRESSURE WILL
DOMINATE THROUGH THE WEEK... LEADING TO A LARGELY PERSISTENCE BASED
FORECAST WITH LITTLE CHANGE FROM PREVIOUS ISSUANCES. TROUGH WILL DIG
IN TO THE EAST COAST OVER THE WEEKEND. AS UPPER LEVEL FLOW BECOMES
MORE WEST AND NORTHWEST THROUGH FRIDAY... UPPER LEVEL DISTURBANCES
MAY ENHANCE COVERAGE OF CONVECTION. PRECIPITATION CHANCES WILL BE
ABOVE NORMAL THIS WEEK WITH CONTINUING SOUTHERLY FLOW AND PW VALUES
INCREASING TO NEAR 2 INCHES. TEMPERATURE ADVECTION REMAINS FAIRLY
NEUTRAL... AND TEMPERATURES WILL SLOWLY CLIMB TO AROUND 90 WITH LOWS
AROUND 70. A COLD FRONT LOOKS TO MAKE A RUN AT THE REGION LATE IN
THE PERIOD... WHICH WILL POTENTIALLY INCREASE THE CHANCES OF
ORGANIZED CONVECTION LATE IN THE WEEKEND TO EARLY THE FOLLOWING
WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 200 PM SUNDAY...

24-HR TAF PERIOD:
A SEASONABLY MOIST AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN
RATHER TYPICAL AVIATION CONDITIONS FOR THIS TIME OF YEAR...WITH
CEILINGS THIS AFT/EVE GENERALLY RANGING FROM 3000-4500 FT AGL AND
SUB-VFR CONDITIONS CONFINED TO SCATTERED SHOWERS AND THUNDERSTORMS.
CONVECTION IS EXPECTED TO DECREASE IN COVERAGE BETWEEN 00-03Z THIS
EVENING...WITH A LINGERING CHANCE FOR AN ISOLD SHOWER PERSISTING
OVERNIGHT. SUB-VFR FOG OR MVFR/IFR STRATUS WILL BE POSSIBLE AT ALL
TERMINALS BETWEEN 07-13Z MONDAY MORNING...THOUGH UNCERTAINTY IS
RELATIVELY LARGE. SHOULD ANY FOG OR STRATUS DEVELOP...IT WOULD LIFT
TO VFR BETWEEN 12-14Z IN ASSOC/W DIURNAL HEATING AND A SOUTHWEST
BREEZE AT ~10 KT.

LOOKING AHEAD:
EXPECT RELATIVELY TYPICAL AVIATION CONDITIONS FOR THIS TIME OF YEAR
TO PERSIST THROUGH MID TO LATE WEEK...WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE AFTERNOON AND EARLY
EVENING HOURS...AND A POTENTIAL FOR SUB-VFR MORNING FOG/STRATUS
BETWEEN 08-13Z EACH MORNING. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...SEC
LONG TERM...SEC
AVIATION...VINCENT
Hazardous weather outlook, Jun 23, 9:48 AM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1048 AM EDT SUN JUN 23 2013

NCZ007>010-021>026-038>042-073>077-083>086-088-089-241500-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1048 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ011-027-028-043-078-241500-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-
1048 AM EDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL THIS AFTERNOON ALONG AND EAST OF THE INTERSTATE 95
CORRIDOR. MINOR FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN
AREAS AND IN LOCATIONS THAT RECEIVED LOCALLY HEAVY RAINFALL WITH
SHOWERS AND THUNDERSTORMS ON SATURDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Jun 23, 12:02 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
102 PM EDT SUN JUN 23 2013

NCZ028-043-231730-
EDGECOMBE-WILSON-
102 PM EDT SUN JUN 23 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILSON AND EDGECOMBE
COUNTIES THROUGH 130 PM EDT...

AT 101 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLBANKS...OR ABOUT 13 MILES NORTHWEST OF FARMVILLE...MOVING EAST AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACCLESFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3577 7750 3562 7774 3562 7780 3583 7787
      3587 7750
TIME...MOT...LOC 1701Z 269DEG 12KT 3572 7776

NP
Special weather statement, Jun 23, 12:28 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
128 PM EDT SUN JUN 23 2013

NCZ011-028-231815-
EDGECOMBE-HALIFAX-
128 PM EDT SUN JUN 23 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 215 PM EDT...

AT 127 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF SCOTLAND NECK TO
MACCLESFIELD...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
HALIFAX TO 10 MILES NORTH OF FARMVILLE...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 25 TO 35 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3582 7735
      3582 7739 3580 7743 3580 7747 3569 7764
      3570 7767 3585 7776 3587 7782 3623 7766
      3623 7738 3620 7737 3616 7726 3610 7723
TIME...MOT...LOC 1727Z 255DEG 9KT 3617 7751 3574 7759

NP
Special weather statement, Jun 23, 2:21 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT SUN JUN 23 2013

NCZ038-039-073-074-232030-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
321 PM EDT SUN JUN 23 2013

...SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY NORTH ACROSS
STANLY...RANDOLPH...MONTGOMERY AND DAVIDSON COUNTIES THROUGH 430 PM
EDT...

AT 319 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ACROSS NORTHERN STANLY AND EASTERN ROWAN
COUNTY...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT COULD BE IMPACTED INCLUDE...NEWSOM...HIGH
ROCK...DENTON....

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

BOATERS ON BADIN LAKE AND ON THE YADKIN RIVER ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3583 8046 3586 8042 3585 8039 3586 8039
      3583 7998 3538 8003 3543 8035 3551 8029
      3551 8020 3552 8019 3555 8022 3558 8021
      3568 8034 3571 8033 3574 8046 3585 8049
TIME...MOT...LOC 1919Z 222DEG 8KT 3552 8025

13
Special weather statement, Jun 23, 2:30 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT SUN JUN 23 2013

NCZ075>077-086-232030-
HARNETT-HOKE-LEE-MOORE-
330 PM EDT SUN JUN 23 2013

...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT PORTIONS
OF THE SANDHILLS THROUGH 430 PM...

AT 327 PM EDT...DOPPLER RADAR THUNDERSTORMS WITH VERY HEAVY RAIN
OVER WHISPERING PINES TO 3 MILES SOUTHWEST OF LEMON SPRINGS... AND
FROM RAEFORD TO VASS... MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EASTERN MOORE...
SOUTHERN LEE.. NORTHERN HOKE... WESTERN HARNETT COUNTIES.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 78.

HEAVY RAIN WILL RESULT IN STANDING WATER IN LOW LYING AREAS AND
MINOR FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN
CAN QUICKLY LEAD TO FLASH FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY.

&&

LAT...LON 3526 7954 3553 7930 3553 7926 3557 7923
      3555 7922 3556 7920 3562 7915 3563 7911
      3559 7905 3554 7902 3553 7897 3555 7894
      3535 7890 3520 7904 3519 7910 3513 7911
      3502 7921
TIME...MOT...LOC 1927Z 212DEG 8KT 3529 7939

PWB
Special weather statement, Jun 23, 2:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT SUN JUN 23 2013

NCZ040-075>077-086-232100-
CHATHAM-HARNETT-HOKE-LEE-MOORE-
358 PM EDT SUN JUN 23 2013

...THUNDERSTORMS WITH VERY HEAVY RAIN OVER MOORE... LEE... AND
SOUTHWEST HARNETT COUNTIES...

AT 354 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN BETWEEN CARTHAGE AND SANFORD... AND 3 MILES SOUTHWEST OF
PINEVIEW IN HARNETT COUNTY... MOVING NORTHEAST AT 10 MPH. OTHER
STORMS WERE DEVELOPING NEAR FOXFIRE IN SOUTHWEST MOORE COUNTY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SANFORD...
PINEVIEW... LEMON SPRINGS... FOXFIRE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 74.

MINOR FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN
CAN QUICKLY LEAD TO FLASH FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING.

&&

LAT...LON 3539 7951 3566 7935 3544 7883 3520 7906
      3519 7910 3517 7910 3515 7910 3510 7916
TIME...MOT...LOC 1954Z 215DEG 4KT 3542 7935

PWB

The radar

The Raleigh/Durham radar (KRAX), 72 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harnett

When
June 23, 3:15 PM EST
Where
Harnett County, 1.69 mi W of Johnsonville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.280, -79.130

Several large tree limbs were blown down.

Flash Flood, Hoke

When
June 23, 7:00 PM EST to 9:25 PM EST
Where
Hoke County, 3.64 mi NNW of Rockfish to 0.89 mi N of Raeford Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.030, -79.090

Several roads had to be closed due to high water between Raeford and Rockfish.

Flash Flood, Cumberland

When
June 23, 7:13 PM EST to 9:25 PM EST
Where
Cumberland County, 1.11 mi SW of Beaver Creek to 0.61 mi WSW of Clifdale
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.088, -79.013

Multiple roads had to be closed west of downtown Fayetteville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2013Every state in 2013This day in weather historyWarnings in North Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454379, 454380, 454381.